Alert archive / Oregon / Gale Warnings in 2020

Gale Warning 29, NWS Medford, OR

December 12, 2020

NWS Medford, OR issued this gale warning at Dec 12, 2020, 9:04 AM PST. It took effect at Dec 12, 2020, 4:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2020, 9:04 AM PST (17:04 UTC)
In effect from
Dec 12, 2020, 4:00 PM PST
Expired
Dec 13, 2020, 4:00 AM PST
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted.

603 
WHUS76 KMFR 121704
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
904 AM PST Sat Dec 12 2020

PZZ350-356-130615-
/O.NEW.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/
/O.NEW.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/
/O.EXT.KMFR.SC.Y.0112.201213T0000Z-201213T2000Z/
/O.EXT.KMFR.SE.W.0067.201213T2000Z-201215T0000Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
904 AM PST Sat Dec 12 2020

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON PST SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON SUNDAY TO 4 PM
PST MONDAY...

* WHAT...South winds will increase to 20 to 25 kt late this 
  afternoon then quickly rise to 25 to 35 kt with occasional gusts
  to 40 kt during the evening. Winds will lower to 20 to 25 kt 
  late tonight. Steep to very steep, choppy seas of 8 to 12 feet 
  will develop this evening and tonight. Seas of 10 to 14 ft will 
  become dominated by long period west swell at 16 seconds. These 
  swell dominated seas will become very steep as they increase to 
  16 to 18 feet Sunday afternoon and night, continuing into 
  Monday. 

* WHERE...Gales will affect the waters beyond 5 nm from shore from
  Coos Bay south to Port Orford and within 5 nm of shore near Cape
  Blanco. Very steep hazardous seas will affect the waters beyond
  3 nm from shore as well as the waters within 3 nm of shore from
  Charleston south to Cape Ferrelo. Elsewhere, expect advisory
  level conditions through Sunday morning. Very steep hazardous
  seas will affect all the waters Sunday afternoon through 
  Monday. 

* WHEN...For the Hazardous Seas Warning, from noon Sunday to 4 
  PM PST Monday. For the Gale Warning, from 4 PM this afternoon 
  to 4 AM PST Sunday. For the Hazardous Seas Warning, from 4 PM 
  this afternoon to 4 AM PST Sunday. For the Small Craft 
  Advisory, from 4 PM this afternoon to noon PST Sunday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-376-130615-
/O.NEW.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/
/O.NEW.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/
/O.EXT.KMFR.SC.Y.0111.201213T1200Z-201213T2000Z/
/O.EXT.KMFR.SE.W.0067.201213T2000Z-201215T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
904 AM PST Sat Dec 12 2020

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO NOON PST
SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON SUNDAY TO 4 PM
PST MONDAY...

* WHAT...South winds will increase to 25 kt late this afternoon
  then quickly rise to 25 to 35 kt with occasional gusts to 40 kt
  during the evening. Winds will lower to 20 to 25 kt late 
  tonight. Steep to very steep, choppy seas of 8 to 12 feet will 
  develop this evening and tonight. Seas of 11 to 14 ft will 
  become dominated by long period west swell at 16 seconds. These 
  swell dominated seas will become very steep as they increase to 
  16 to 20 feet Sunday afternoon and night, continuing into 
  Monday. 

* WHERE...Gales will affect most the coastal waters beyond 10 nm
  from Nesika Beach north this evening and tonight. Very steep 
  hazardous seas will affect all the coastal waters beyond 10 nm 
  from shore this evening and tonight. Advisory level conditions 
  are expected across the waters Sunday morning then very steep 
  hazardous seas will affect all the waters Sunday afternoon 
  through Monday.

* WHEN...For the Hazardous Seas Warning, from noon Sunday to 4 
  PM PST Monday. For the Gale Warning, from 4 PM this afternoon 
  to 4 AM PST Sunday. For the Hazardous Seas Warning, from 4 PM 
  this afternoon to 4 AM PST Sunday. For the Small Craft 
  Advisory, from 4 AM to noon PST Sunday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
2 follow-up statements
872 
WHUS76 KMFR 122248
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
248 PM PST Sat Dec 12 2020

PZZ356-131200-
/O.EXT.KMFR.SC.Y.0112.201213T0000Z-201214T1800Z/
/O.CON.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/
/O.CON.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/
/O.CAN.KMFR.SE.W.0067.201213T2000Z-201215T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
248 PM PST Sat Dec 12 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...South winds will increase to 20 to 25 kt late this 
  afternoon then quickly rise to 25 to 35 kt with occasional 
  gusts to 40 kt during the evening. Winds will lower to 20 to 
  25 kt late tonight. Steep to very steep, choppy seas of 8 to 
  12 feet will develop this evening and tonight. Seas of 10 to 
  14 ft will become dominated by long period west swell at 16 
  seconds. These swell dominated seas will become very steep as 
  they increase to 16 to 18 feet Sunday afternoon and night, 
  continuing into Monday.

* WHERE...Gales will affect just areas near Cape Blanco with
  hazardous seas conditions over the rest of the zone except near
  Point Saint George where small craft conditions will prevail.

* WHEN...For the Gale Warning, until 4 AM PST Sunday. For the 
  Small Craft Advisory, until 10 AM PST Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ370-131200-
/O.CON.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/
/O.CON.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/
/O.EXT.KMFR.SC.Y.0111.201213T1200Z-201213T1800Z/
/O.EXT.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
248 PM PST Sat Dec 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM SUNDAY TO
10 AM PST MONDAY...

* WHAT...South winds will increase to 25 kt late this afternoon 
  then quickly rise to 25 to 35 kt with occasional gusts to 40 
  kt during the evening. Winds will lower to 20 to 25 kt late 
  tonight. Steep to very steep, choppy seas of 8 to 12 feet will 
  develop this evening and tonight. Seas of 11 to 14 ft will 
  become dominated by long period west swell at 16 seconds. 
  These swell dominated seas will become very steep as they 
  increase to 16 to 20 feet Sunday afternoon and night, 
  continuing into Monday.

* WHERE...Gales will affect most the coastal waters beyond 10 nm 
  from Nesika Beach north this evening and tonight. Very steep 
  hazardous seas will affect all the coastal waters beyond 10 nm 
  from shore this evening and tonight. Advisory level conditions 
  are expected across the waters Sunday morning then very steep 
  hazardous seas will affect all the waters Sunday afternoon 
  through Monday.

* WHEN...For the Hazardous Seas Warning, from 10 AM Sunday to 10 
  AM PST Monday. For the Gale Warning, until 4 AM PST Sunday. 
  For the Hazardous Seas Warning, until 4 AM PST Sunday. For the 
  Small Craft Advisory, from 4 AM to 10 AM PST Sunday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ350-131200-
/O.EXT.KMFR.SC.Y.0112.201213T0000Z-201214T1800Z/
/O.CON.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/
/O.CON.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/
/O.EXT.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
248 PM PST Sat Dec 12 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM SUNDAY TO
10 AM PST MONDAY...

* WHAT...South winds will increase to 20 to 25 kt late this 
  afternoon then quickly rise to 25 to 35 kt with occasional 
  gusts to 40 kt during the evening. Winds will lower to 20 to 
  25 kt late tonight. Steep to very steep, choppy seas of 8 to 
  12 feet will develop this evening and tonight. Seas of 10 to 
  14 ft will become dominated by long period west swell at 16 
  seconds. These swell dominated seas will become very steep as 
  they increase to 16 to 18 feet Sunday afternoon and night, 
  continuing into Monday.

* WHERE...Gales will affect the waters beyond 5 nm from shore 
  from Coos Bay south to Port Orford and within 5 nm of shore 
  near Cape Blanco. Very steep hazardous seas will affect the 
  waters beyond 3 nm from shore as well as the waters within 3 
  nm of shore from Charleston south to Cape Ferrelo. Elsewhere, 
  expect advisory level conditions through Sunday morning. Very 
  steep hazardous seas will affect all the waters Sunday 
  afternoon through Monday.

* WHEN...For the Hazardous Seas Warning, from 10 AM Sunday to 10 
  AM PST Monday. For the Gale Warning, until 4 AM PST Sunday. 
  For the Hazardous Seas Warning, until 4 AM PST Sunday. For the 
  Small Craft Advisory, until 10 AM PST Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

PZZ376-131200-
/O.CON.KMFR.GL.W.0029.201213T0000Z-201213T1200Z/
/O.CON.KMFR.SE.W.0068.201213T0000Z-201213T1200Z/
/O.EXT.KMFR.SC.Y.0111.201213T1200Z-201214T1800Z/
/O.EXT.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
248 PM PST Sat Dec 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 10 AM
PST MONDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 10 AM SUNDAY TO
10 AM PST MONDAY...

* WHAT...South winds will increase to 25 kt late this afternoon 
  then quickly rise to 25 to 35 kt with occasional gusts to 40 
  kt during the evening. Winds will lower to 20 to 25 kt late 
  tonight. Steep to very steep, choppy seas of 8 to 12 feet will 
  develop this evening and tonight. Seas of 11 to 14 ft will 
  become dominated by long period west swell at 16 seconds. 
  These swell dominated seas will become very steep as they 
  increase to 16 to 20 feet Sunday afternoon and night, 
  continuing into Monday.

* WHERE...Gales will affect most the coastal waters beyond 10 nm 
  from Nesika Beach north this evening and tonight. Very steep 
  hazardous seas will affect all the coastal waters beyond 10 nm 
  from shore this evening and tonight. Advisory level conditions 
  are expected across the waters Sunday morning then very steep 
  hazardous seas will affect all the waters Sunday afternoon 
  through Monday.

* WHEN...For the Hazardous Seas Warning, from 10 AM Sunday to 10 
  AM PST Monday. For the Gale Warning, until 4 AM PST Sunday. 
  For the Hazardous Seas Warning, until 4 AM PST Sunday. For the 
  Small Craft Advisory, from 4 AM Sunday to 10 AM PST Monday.

* IMPACTS...Strong winds and very steep seas could capsize or 
  damage vessels. Low visibility conditions are expected.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid strong winds and very steep
seas. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
935 
WHUS76 KMFR 131224
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
424 AM PST Sun Dec 13 2020

PZZ370-140130-
/O.EXP.KMFR.GL.W.0029.000000T0000Z-201213T1200Z/
/O.EXP.KMFR.SE.W.0068.000000T0000Z-201213T1200Z/
/O.CON.KMFR.SC.Y.0111.000000T0000Z-201213T1800Z/
/O.CON.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/
/O.EXB.KMFR.SC.Y.0112.201214T1800Z-201216T0000Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
424 AM PST Sun Dec 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 AM PST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 PM PST
TUESDAY...

* WHAT...Very steep and hazardous seas 16 to 20 ft at 16 seconds
  expected. Then, seas 13 to 16 ft at 16 seconds Monday and
  Tuesday.

* WHERE...Between Florence and Cape Blanco beyond 10 nm from shore.

* WHEN...For the Hazardous Seas Warning, from 10 AM this morning
  to 10 AM PST Monday. For the Small Craft Advisory, from 10 AM 
  Monday to 4 PM PST Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-140130-
/O.EXP.KMFR.GL.W.0029.000000T0000Z-201213T1200Z/
/O.EXP.KMFR.SE.W.0068.000000T0000Z-201213T1200Z/
/O.EXT.KMFR.SC.Y.0112.000000T0000Z-201216T0000Z/
/O.CON.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
424 AM PST Sun Dec 13 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 AM PST MONDAY...

* WHAT...Very steep and hazardous seas 15 to 18 ft at 16 seconds
  expected. Then, southwest winds 20 to 30 kt with gusts up to 35
  kt and seas 13 to 18 ft at 18 seconds Monday and Tuesday.

* WHERE...From Florence to Cape Blanco out to 10 nm.

* WHEN...For the Hazardous Seas Warning, from 10 AM this morning 
  to 10 AM PST Monday. For the Small Craft Advisory, until 4 PM 
  PST Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ376-140130-
/O.EXP.KMFR.GL.W.0029.000000T0000Z-201213T1200Z/
/O.EXP.KMFR.SE.W.0068.000000T0000Z-201213T1200Z/
/O.EXT.KMFR.SC.Y.0111.000000T0000Z-201216T0000Z/
/O.CON.KMFR.SE.W.0067.201213T1800Z-201214T1800Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
424 AM PST Sun Dec 13 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 10 AM PST MONDAY...

* WHAT...Very steep and hazardous seas 16 to 18 ft at 16 seconds
  expected. Then, southwest winds 15 to 25 kt with gusts up to 35
  kt and seas 13 to 18 ft at 18 seconds Monday and Tuesday.

* WHERE...From Cape Blanco to Pt. St. George between 10 to 60 nm
  from shore.

* WHEN...For the Hazardous Seas Warning, from 10 AM this morning 
  to 10 AM PST Monday. For the Small Craft Advisory, until 4 PM 
  PST Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ356-140130-
/O.EXP.KMFR.GL.W.0029.000000T0000Z-201213T1200Z/
/O.EXP.KMFR.SE.W.0068.000000T0000Z-201213T1200Z/
/O.EXT.KMFR.SC.Y.0112.000000T0000Z-201216T0000Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
424 AM PST Sun Dec 13 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  12 to 17 ft at 18 seconds.

* WHERE...From Cape Blanco to Pt. St. George out to 10 nm.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 12, 3:49 AM PST, 5 hours 15 minutes earlier.

Area forecast discussion, Dec 12, 3:49 AM PST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Medford OR
349 AM PST Sat Dec 12 2020

.DISCUSSION...It was anticipated that the showers would continue
more steadily over the Warners and Modoc County, but the Cascades
really took the punch out of the back end of them. Similarly
showers everywhere else have pretty much subsided. Will be
ending the Advisories early after writing this discussion.

Saturday will begin dry but by late afternoon a warm front will
will bring rain showers to the coast. Before the warm front has
time to advance inland a cold front will collapse upon the warm
front driving both of them up to the Cascades. A tongue of warm
air will move over the west side and dam up against the Cascades,
but make little advancement to the east side, except in Siskiyou
County where we expect warm air to sneak through the gap between
Parker Mountain and Mt. Shasta. Snow levels in the warm tongue
will be between 6,500 and 8,000 feet, and behind it heading into
Sunday morning, snow levels will be about 5,000 feet becoming
4,000 to 4,500 feet by Sunday evening over the whole area.

With warm air followed by a sharp cold front, the atmosphere will
be more than conducive for thunderstorms over the ocean and along
the coast. Convective storms could propagate as far inland as
Josephine and central Douglas Counties according to the 00z HREF
run, this seems a little excessive though. Expect eastern Coos and
Curry to be as far inland as these types of storms would go before
weakening. CAPE in the near shore environment is between 300 and
600 J/kg, with lapse rates approaching 8 C/km. If this were
summer, concern would be quite high for accumulating small hail
and lightning. In winter, it's not impossible, certainly expect
the unexpected with this system with hail and a few stray
lightning strikes possible.

Snow will start high in the Cascades and rapidly lower as the
precipitation acts to drive down the snow levels. Amounts range
from 5" to 13" inches in the Cascades and 4" to 9" in the
Siskiyous. This will bring winter related impacts to the usual
areas around Diamond lake and along route 140 between Medford and
Klamath Falls. Also, route 140 east out of Lakeview could see
advisory level snowfall. In north Cal., snow levels are just above
I-5, but snow will impact the road west from Etna, towards
Sawyers Bar, and route 89 from I-5 south through McCloud. We also
expect route 299 over the Warner mountains to be impacted again.
The heaviest snowfall is expected mid-day on Sunday, possibly
lingering into the night along the Cascades. Expect the day shift
to begin issuing warning products for this system.

Winds with the cold front will also be stronger than this last
event. Winds Sunday morning and afternoon will near advisory
criteria in Lake County.

Post frontal showers with this Sunday system could linger through
Monday morning, especially along the higher terrain of Douglas
County and the Cascades. As a whole though, Monday will be fairly
dry through the afternoon and night. Tuesday, another shot of rain
and snow will come in, but is expected to be less impactful, and
lacking the momentum to the east side.

A stronger system will come in after it on Wednesday and this
will bring the punch to get precipitation to the east side.
Moderate winds Thursday morning appear to get near advisory
criteria in Lake County again. Snow amounts do not look to be
overly impactful at this time.  -Miles

&&

.AVIATION...For the 12/06Z TAFs... IFR is expected to develop this
evening at all TAF locations, lowering to LIFR fog and low clouds in
some areas overnight into the morning. Conditions are likely to
improve during the daylight hours of the morning to around midday
across the forecast area as high pressure moves through between
weather systems and winds pick up enough to mix out low level
inversions. Clouds will increase over the coastal waters and along
the coast by the end of the TAF period as the next front
approaches the region. ~BTL/BPN

&&

.MARINE...Updated 243 AM PST Saturday 12 Dec 2020...Winds will
approach gale force strength this afternoon and evening as a cold
front moves through the region. In addition, seas will steepen to 10
to 12 feet as the front moves through the waters Saturday evening.
Then, a 16 to 18 foot swell will move in behind the front on Sunday.
 This high and steep swell will generate some high surf conditions
along the coast, so bar crossing will be more hazardous from Sunday
into Monday.  The steep seas will remain in place Monday and
gradually diminish into Tuesday.  Another warm front and cold front
will swing through the waters Tuesday keeping seas high and steep.

-Smith

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 4 AM PST early this morning for
     ORZ030-031.
     High Surf Advisory from 10 AM Sunday to 4 PM PST Monday for
     ORZ021-022.
     Winter Weather Advisory until 4 AM PST early this morning above
     2500 feet in the for ORZ025.
     Winter Weather Advisory until 4 AM PST early this morning above
     2500 feet in the for ORZ026.

CA...Winter Weather Advisory until 4 AM PST early this morning above
     4000 feet in the for CAZ082-083.
     Winter Weather Advisory until 9 AM PST this morning for CAZ085.

Pacific Coastal Waters...Small Craft Advisory from 4 PM this afternoon to 10 AM PST
     Sunday for PZZ350-356-370-376.
     Hazardous Seas Warning from 10 AM Sunday to 4 PM PST Monday for
     PZZ350-356-370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:41 AM PSTHazardous Seas WarningMFR54 hr
Dec 12, 9:04 AM PSTHazardous Seas WarningMFR19 hr
Dec 12, 9:18 AM PSTFreezing Fog AdvisoryMFRKlamath3 hr
Dec 12, 2:49 PM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath, Lake31 hr

Nearby

Gale Warnings in Oregon, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.